[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.92.239. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1967

Pseudoanaphylactic Reactions to Procaine Penicillin G

Author Affiliations

Dallas

From the Rose and Henry A. Weinberger Memorial Laboratory, Baylor University Medical Center, and the University of Texas Southwestern Medical School, Dallas.

Arch Intern Med. 1967;120(5):565-567. doi:10.1001/archinte.1967.00300040049008
Abstract

AT THE present time approximately one in ten patients gives a history of having had some type of allergic reaction to penicillin. Of those patients who now receive penicillin, from 1% to 5% exhibit some untoward manifestation. The most serious reaction, that of anaphylactic shock, is uncommon, but when it does occur it represents a grave threat to life and contraindicates further penicillin therapy. We have encountered four patients who have had an acute, very dramatic type of reaction to procaine penicillin G which superficially resembles and is readily confused with anaphylactic shock but which appears to be clinically distinguishable from it. Although description of reactions similar to this have been published, only a few cases have been described in this country, and the reaction is certainly not widely recognized. Accordingly, this paper is presented to summarize the available literature and to report four additional examples of this pseudoanaphylactic reaction

First Page Preview View Large
First page PDF preview
First page PDF preview
×